Maine, 2006

Damaging Wind in Maine, July 26, 2006

July 26, 2006 · NWS CAR · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 26, 10:09 AM EST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 10:09 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1109 AM EDT WED JUL 26 2006

.SYNOPSIS...LOW CLOUDS BURNING OFF AS ANTICIPATE ACROSS NORTHERN
AND EASTERN MAINE. SHORTWAVE RIDGING ACROSS NORTHERN NEW ENGLAND
TODAY SHOULD SUPPRESS ORGANIZED CONVECTION DESPITE HUMID CONDITIONS.

&&

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...NO MAJOR UPDATES TO
THE SHORT-TERM GRIDS AS THE FORECAST IS IN GOOD ORDER.

&&

.MARINE...TWEAKED WAVE/WIND GRIDS BASED ON CURRENT OBSERVATION
TRENDS...SMALL CRAFT HEADLINE ALREADY DOWN...OTHERWISE NO
SIGNIFICANT CHANGES TO FORECAST.

&&

.PREVIOUS DISCUSSION...
/ISSUED 340 AM EDT WED JUL 26 2006/

SYNOPSIS...SOUTHERLY FLOW WILL PROVIDE WARM AND HUMID CONDITIONS
FOR THE REMAINDER OF THE WEEK. A SERIES OF UPPER TROUGHS WILL CROSS THE
REGION THURSDAY AND FRIDAY WITH POSSIBLE SHOWERS AND
THUNDERSTORMS.

SHORT TERM /TODAY THROUGH THURSDAY/...
WEAK SHORTWAVE RIDGE WILL BUILD OVER THE STATE TODAY WITH
PRIMARILY DRY CONDITIONS. HOWEVER...ANY WEAKNESS IN THE RIDGE
COULD PRODUCE AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON
INTO THE EVENING HOURS. MODELS INDICATE BEST CHANCE FOR A SHOWER
WILL BE OVER INTERIOR DOWNEAST SECTIONS TODAY. SOUTHWEST FLOW AT
ALL LEVELS WILL KEEP WARM AND MUGGY CONDITIONS OVER THE STATE
THROUGH THURSDAY. AS SHORTWAVE RIDGE MOVES EAST OF THE REGION
EARLY TONIGHT...UPPER TROUGH WILL MOVE JUST NORTH OF THE STATE
INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND
THURSDAY MAINLY OVER WESTERN AND NORTHERN SECTIONS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LEANED W/A MODEL BLEND OF THE GFS & WRF ESP IN THE POP & QPF
FIELDS. ADJUSTMENTS WERE MADE FOR THE THURSDAY NIGHT INTO EARLY
FRIDAY TIME PERIOD W/FRONTAL BOUNDARY MOVING ACROSS THE STATE.
HAVE LIKELY POPS IN THERE ACROSS THE N & NW THROUGH EARLY FRIDAY
MORNING & THEN BRING POPS BACK TO CHC CATEGORY BY 12Z FRIDAY AS
BEST LIFT & UPPER SUPPORT PULLS TO THE ENE. MASSAGED THE POPS
FIELDS FROM 18-00Z FRIDAY AS AIRMASS DESTABILIZES W/SCTD SHOWERS &
TSTMS EXPECTED W/NEXT SHORT-WAVE APHCG FROM THE W.

NO CHGS WERE MADE BEYOND FRIDAY EVENING FOR CONTINUITY PURPOSES.
GFS MUCH FASTER W/BRING STRONGER COLD FRONT ACROSS THE REGION ON
SATURDAY W/DRIER AIRMASS FOR THE WEEKEND. ECMWF & GLOBAL GEM SUPPORT THE
GFS W/THIS SOLN.

ONLY MADE SLIGHT ADJUSTMENTS TO THE TEMPERATURES MAINLY TO THE
MAXES & THIS WAS DONE ACROSS THE DOWNEAST & CNTL AREAS. DWPTS WERE
ADJUSTED AS WELL TO ALIGN BETTER W/OUR NEIGHBORS TO THE S. DWPTS
TO REMAIN IN THE 60S THROUGH MID-AFTERNOON SATURDAY AS OF THE
APCHG COLD FRONT.

AVIATION...
MVFR VSBYS WILL BRIEFLY LOWER TO IFR CATEGORY ESP ACROSS NRN TAF
SITES W/PARTIAL CLEARING AFTER RAFL ON TUESDAY. DROPPED CIGS BLO
1K FT ACROSS NRN TAF SITES THROUGH 12Z & THEN CIGS BUMPED BACK UP
TO MVFR CATEGORY (2500 FT) FROM 12-14Z. LOOKING FOR CONDITIONS TO
GO VFR AFT 14Z W/THE HELP OF HEATING.

MARINE...
SOUTHERLY FLOW TO CONTINUE OVER THE WATERS THE NEXT 36 HOURS. WITH
SEAS 5 FT OR BELOW WILL DROP SCA WITH THIS PACKAGE AND EXPECT
SOUTHERLY SWELL TO CONTINUE THROUGH THE SHORT TERM. USED GFS FOR
WINDS OVER THE WATERS. WNAWAVE VERIFY A FOOT TOO HIGH THIS MORNING
SO WENT A FOOT BELOW THE GUIDANCE FOR SEAS TODAY.
LONG TERM: KEPT WAVE HEIGHTS WHERE THEY ARE AS SWELL TO CONTINUE
W/A 5 TO 6 FOOT SWELL EXPECTED INTO SAT AHEAD OF APCHG COLD FRONT.
SLIGHT ADJUSTMENTS WERE MADE TO THE WINDS TO BOOST THEM A FEW KTS
W/SLIGHT SLWY GRADIENT EXPECTED FRI INTO SAT. 10-15 KTS INTO SAT
SHOULD WORK. NO OTHER CHGS WERE MADE BEYOND SAT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...HEWITT

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 26, 4:47 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
547 AM EDT WED JUL 26 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-271000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
547 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THIS
EVENING MAINLY ACROSS CENTRAL AND EASTERN MAINE INCLUDING THE
COASTAL REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON
FRIDAY AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS
COULD CONTAIN STRONG WIND GUSTS AND VERY HEAVY RAINFALL THURSDAY
AFTERNOON INTO THE EVENING. A COLD FRONT IS EXPECTED TO PASS THROUGH THE
STATE LATE SATURDAY WITH DRIER AND COOLER AIR FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, Jul 26, 1:45 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EDT WED JUL 26 2006

MEZ001-002-261945-

AROOSTOOK COUNTY...

245 PM EDT WED JUL 26 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 225 PM EDT...SATELLITE IMAGERY AND RADAR INDICATED
THUNDERSHOWERS...STRETCHING FROM 14 MILES WEST OF EAGLE LAKE TO 9
MILES WEST OF RUSSEL CROSSING. THE LINE WAS MOVING EAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
    RUSSEL CROSSING...    EAGLE LAKE...         PORTAGE...
    ASHLAND...            WOODLAND...           WASHBURN...
    MAPLETON...           CARIBOU...            PRESQUE ISLE...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4706 6881 4660 6884 4651 6773 4702 6772

BLOOMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Piscataquis

When
July 26, 1:50 PM EST
Where
Piscataquis County, Dover Foxcroft
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.183, -69.233

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526699.